ArticleAfrican journal of emergency medicine : Revue africaine de la medecine d'urgence2020
Rapid reversal of vasoplegia with methylene blue in calcium channel blocker poisoning.
Article in African journal of emergency medicine : Revue africaine de la medecine d'urgence, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 11 citations in OpenAlex.
- Proposed echocardiography-guided flowchart for calcium channel blocker overdose: distinguishing vasoplegia from cardiogenic shock.Daru : journal of Faculty of Pharmacy, Tehran University of Medical Sciences · 2026Review
- Ultrasensitive detection of amlodipine using plasmonic optical fiber sensors enhanced with graphene oxide and chitosan nanocomposite.Scientific reports · 2025Article
- Article
- Calcium Channel Blocker Toxicity: A Practical Approach.Journal of multidisciplinary healthcare · 2022Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
introductionCalcium channel blockers (CCBs) are a potent class of medications that exert its action by blocking 'L-type' calcium channels. CCB overdose can be fatal even with appropriate and aggressive therapy. Death ensues from heart block, myocardial suppression, vasoplegia, and shock. Early use of methylene blue (MB) might provide additional means to improve outcomes. CASE PRESENTATION: A 25-year-old female presented after an attempted suicide. The patient ingested a substantial amount of diltiazem, promethazine, and trazodone. Seven hours following the ingestion, she became profoundly vasoplegic and hypotensive. Despite guideline-based therapy and high doses of vasopressors, she suffered from worsening lactic acidosis and multiorgan failure. Administration of an intravenous bolus dose of MB resulted in a rapid and sustained improvement of vasoplegia, and the patient subsequently went on to make a complete recovery. DISCUSSION: In addition to calcium channel blockade, CCBs cause vascular smooth muscle relaxation by the production of nitric oxide (NO). In cases of overdose, NO production can be significant. MB is a safe and inexpensive medication with the potential to reverse NO-mediated vasoplegia that is responsible for CCB induced shock state. In parts of the world where access to advanced medical care is not readily available, early use of MB might have a significant role in the management of CCB overdose.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.